MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 393300
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a helium leak test.All tested products of the lot successfully passed this test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause could be determined.
 
Event or Problem Description
The pantera pro coronary balloon catheter was selected for treatment of a moderately calcified lesion (95 percent stenosis degree) in a mildly tortuous segment of the proximal lcx.The affected device was introduced into the patients body, but once positioned inside the target lesion the balloon could not be inflated.The affected device was withdrawn and was scrapped at the hospital.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the device tip is severely deformed (i.E., elongated and constricted) near the tip weld.The balloon is well folded and shows no signs of inflation.The transportation wire and the protector were not returned.As initially a balloon inflation issue was reported, functional testing was performed.The balloon opened normally.Pressure could be applied to rbp with no leakage and no pressure loss.Deflation was uneventful.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Every device is shipped with a 0.015 inch transportation wire that covers the full guidewire lumen.No difficulties in removing the transportation wire have been reported.The device was in accordance with the specifications at the time of delivery.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PANTERA PRO 2.0/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21044962
Report Number1028232-2024-06632
Device Sequence Number3417803
Product Code LOX
UDI-Device Identifier07640130437043
UDI-Public(01)07640130437043(17)2705
Combination Product (Y/N)N
PMA/510(K) Number
K160985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393300
Device Catalogue Number393300
Device Lot Number04242476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown